Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 116, NWS Austin/San Antonio, TX

August 20, 2016Uvalde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Aug 20, 2016, 10:00 AM CDT for Uvalde County, Texas. It took effect at Aug 20, 2016, 10:57 AM CDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Aug 20, 2016, 10:00 AM CDT (15:00 UTC)
In effect from
Aug 20, 2016, 10:57 AM CDT
Expired
Aug 20, 2016, 11:10 PM CDT
In force
12 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Frio River at Concan (CNCT2).

Action stage
7 ft
Minor stage
11 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08195000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

538 
WGUS44 KEWX 201500
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 AM CDT SAT AUG 20 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Frio River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC463-210410-
/O.NEW.KEWX.FL.W.0116.160820T1557Z-160821T0410Z/
/CNCT2.1.ER.160820T1557Z.160820T1600Z.160820T1610Z.NO/
1000 AM CDT SAT AUG 20 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Frio River At Concan.
* until this evening...or until the warning is cancelled.
* At  9:30 AM Saturday the stage was 7.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rapid rise above flood stage by late this morning and continue to rise to
  near 11.1 feet by late this morning.The river will then quickly fall below flood stage around midday today. 
* Impact...At 11.0 feet...Minor lowland flooding extends into low areas of 
  resorts and camps below Rio Frio to Concan. The Highway 127 bridge is flooded.
  Low roads and bridges in the flood plain are flooded and dangerous to auto 
  traffic..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Concan              7   11    7.4   Sat  9 AM   5.0   4.5   4.4   4.3   4.3


&&

LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
      2923 9971 2942 9970             

$$
1 follow-up statement
029 
WGUS84 KEWX 201933
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 PM CDT SAT AUG 20 2016

...The flood warning is cancelled for the following rivers in Texas...

  Frio River At Concan Affecting Uvalde County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC463-202003-
/O.CAN.KEWX.FL.W.0116.000000T0000Z-160821T0410Z/
/CNCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
233 PM CDT SAT AUG 20 2016

The flood warning is cancelled for
  the Frio River At Concan.
* At  1:30 PM Saturday the stage was 6.1 feet.
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage at 7.6 feet. The river will 
  continue to fall.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Concan              7   11    6.1   Sat  1 PM   4.8   4.5   4.3   4.3   4.3


&&

LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
      2923 9971 2942 9970             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 20, 6:25 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 20, 6:25 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
625 AM CDT SAT AUG 20 2016

.AVIATION...
A large area of showers with embedded thunderstorms continues
between Del Rio and the I-35 TAF sites. This complex has been
impacting Del Rio through the overnight hours. Should start to see
the leading edge of the light rain moving into the San Antonio
and Austin sites later this morning. Once the activity moves in,
rain should be in the area for the remainder of the TAF period.
Will most likely not see prevailing rain the entire time, but for
simplicity sake with the TAFs will prevail showers with vicinity
thunder to cover all the threats. Ceilings and visibilities will
most likely be MVFR for much of the period with some patches of
VFR.

&&

.PREV DISCUSSION... /ISSUED 350 AM CDT SAT AUG 20 2016/

..LOCALIZED HEAVY RAIN AND FLOODING CONCERNS TODAY AND SUNDAY...

SHORT TERM (Today through Sunday)...
A wet pattern is ongoing early this morning across parts of the
Rio Grande Plains and Edwards Plateau. Showers and storms will be
moving to the northeast throughout the day and affect the Hill
Country and both Austin and San Antonio metropolitan areas,
especially this afternoon. The majority of HiRes and medium-range
model guidance are in good agreement on continuing with rain
chances through late Sunday. The combination of above average
precipitable water values (2 to 2.4 inches...merging of eastern
Pacific and Gulf moisture), several mid- level disturbances
pushing off the Mexican mountains into the Rio Grande Plains and a
cold front pushing as far south as the Hill Country later this
evening is likely to promote localized heavy rain and flash
flooding. A Flash Flood Watch is in effect for areas west of A
Georgetown to San Antonio to Pleasanton line. Parts of the Rio
Grande Plains have already received 2 to 6 inches of rainfall
since Friday afternoon. New rainfall amounts of 2 to 6 inches are
possible with isolated 10 inches through late Sunday across the
watch area. The time frame for the heaviest rains is expected to
be this evening through Sunday morning. Our confidence is high on
the potential of localized heavy rain and flash flooding.
Therefore, if you live nearby rivers, small creeks or low water
crossing, we urge to plan ahead and closely monitor and visit our
website for the latest weather information.

LONG TERM (Sunday Night through Friday)...
Showers and storms continue through Tuesday of next week as
lingering moisture persists across South-Central Texas. By Tuesday
night into Wednesday, the sub-tropical upper level ridge builds
across the southern states and dries things out across South-
Central Texas for the most parts. There is a slight chance for
rain across the coastal Plains on Thursday and Friday afternoons
as sea- breeze kicks in. Mostly cloudy to cloudy skies are
expected for the first part of next week with temperatures in the
80s and lower 90s. As moisture departs and dry conditions come
back by the middle of the week, temperatures will go back into the
lower to mid 90s the latter part of the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              87  73  84  72  88 /  60  60  70  60  40
Austin Bergstrom Intl Airport  87  74  84  73  89 /  60  60  70  60  40
New Braunfels Muni Airport     87  74  84  73  89 /  50  70  70  60  40
Burnet Muni Airport            84  71  82  71  86 /  60  70  70  40  40
Del Rio Intl Airport           87  74  85  73  88 /  70  70  60  60  40
Georgetown Muni Airport        85  72  82  72  87 /  60  60  70  50  40
Hondo Muni Airport             87  74  85  73  89 /  60  80  70  60  40
San Marcos Muni Airport        87  73  84  73  89 /  50  60  70  60  40
La Grange - Fayette Regional   91  75  87  75  91 /  40  50  60  40  40
San Antonio Intl Airport       87  74  85  73  89 /  50  70  70  60  40
Stinson Muni Airport           89  75  86  74  91 /  50  70  70  60  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for the following
counties: Atascosa...Bandera...Bexar...Blanco...Burnet...Comal...
Dimmit...Edwards...Frio...Gillespie...Hays...Kendall...Kerr...
Kinney...Llano...Maverick...Medina...Real...Travis...Uvalde...Val
Verde...Williamson...Zavala.

&&

Mesoscale/Aviation...Hampshire
Synoptic/Grids...TB3
Hazardous weather outlook, Aug 20, 4:03 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
403 AM CDT SAT AUG 20 2016

TXZ171>173-183>194-202>209-217>225-228-211100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
403 AM CDT SAT AUG 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL
TEXAS TODAY AND TONIGHT...MOST NUMEROUS ACROSS THE RIO GRANDE
PLAINS TO THE EDWARDS PLATEAU AND THE HILL COUNTRY. SOME STORMS
COULD PRODUCE LOCALLY HEAVY RAINFALL WITH ISOLATED AMOUNTS UP TO 6
INCHES. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS WEST OF A
GEORGETOWN TO SAN ANTONIO TO PLEASANTON LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RAIN CHANCES WILL BE ENHANCED THROUGH MONDAY OVER AREAS WEST OF
I-35 WHERE TOTAL RAIN AMOUNTS BETWEEN SATURDAY AND MONDAY COULD
AVERAGE 4 TO 6 INCHES WITH ISOLATED AMOUNTS OF 10 INCHES
POSSIBLE. EAST OF I-35...RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
EXPECTED WITH ISOLATED AMOUNTS OF 5 INCHES POSSIBLE. FLOODING MAY
DEVELOP DUE TO THE ONGOING SATURATED SOILS LEADING TO FASTER
RUNOFF.

THE FLASH FLOOD WATCH WILL CONTINUE FOR AREAS WEST OF A
GEORGETOWN TO SAN ANTONIO TO PLEASANTON LINE THROUGH SUNDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND
COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Aug 20, 8:52 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 AM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     FLASH FLOOD      BRACKETTVILLE           29.32N 100.41W
08/20/2016                   KINNEY             TX   EMERGENCY MNGR

            EMERGENCY MANAGEMENT IS REPORTING FM 674 AND FM 1908
            CLOSED DUE TO FLOODING.

&&

EVENT NUMBER EWX1600609

PAY
Local storm report, Aug 20, 9:04 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 AM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     FLASH FLOOD      MONTELL                 29.53N 100.02W
08/20/2016                   UVALDE             TX   LAW ENFORCEMENT

            HIGHWAY 55 IS CLOSED FROM MONTELL TO THE REAL COUNTY
            LINE DUE TO WATER OVER THE ROADWAY.

&&

EVENT NUMBER EWX1600610

PAY
Local storm report, Aug 20, 9:07 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 AM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FLASH FLOOD      2 SW CONCAN             29.50N  99.76W
08/20/2016                   UVALDE             TX   LAW ENFORCEMENT

            WATER OVER THE ROAD HAS CLOSED THE FM 1051 AND HIGHWAY
            83 INTERSECTION.

&&

EVENT NUMBER EWX1600611

PAY
Local storm report, Aug 20, 9:08 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
908 AM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     FLASH FLOOD      UVALDE                  29.22N  99.78W
08/20/2016                   UVALDE             TX   LAW ENFORCEMENT

            FM 140 IS CLOSED DUE TO HIGH WATER APPROXIMATELY ONE
            HALF MILE SOUTH OF THE CITY OF UVALDE.

&&

EVENT NUMBER EWX1600612

PAY
Local storm report, Aug 20, 9:12 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 AM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     FLASH FLOOD      5 S LA PRYOR            28.88N  99.85W
08/20/2016                   ZAVALA             TX   LAW ENFORCEMENT

            THE SHERIFF OFFICE IS REPORTING WATER OVER THE ROAD ON
            HIGHWAY 83 BETWEEN LA PRYOR AND CRYSTAL CITY.

&&

EVENT NUMBER EWX1600613

PAY
Local storm report, Aug 20, 9:20 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
920 AM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     FLASH FLOOD      EAGLE PASS              28.71N 100.49W
08/20/2016                   MAVERICK           TX   LAW ENFORCEMENT

            THE SHERIFF OFFICE REPORTS WATER OVER THE ROAD ON
            HIGHWAY 277 NORTH NEAR THE ELM CREEK AREA. WATER ALSO
            OVER THE ROAD NEAR THE HIGHWAY 57 AND HIGHWAY 277
            INTERSECTION.

&&

EVENT NUMBER EWX1600614

PAY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:53 PM CDTAreal Flood AdvisoryEWXVal Verde2 hr
Aug 19, 8:07 PM CDTSpecial Weather StatementEWXVal Verde38 min
Aug 19, 10:18 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Aug 19, 11:25 PM CDTSpecial Weather StatementEWXVal Verde50 min
Aug 20, 12:18 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more43 hr
Aug 20, 12:59 AM CDTSpecial Weather StatementEWXVal Verde46 min
Aug 20, 1:17 AM CDTFlash Flood WarningEWXVal Verde3 hr
Aug 20, 3:55 AM CDTAreal Flood AdvisoryEWXKinney3 hr
Aug 20, 4:15 AM CDTAreal Flood AdvisoryEWXEdwards, Val Verde3 hr
Aug 20, 4:46 AM CDTFlash Flood WarningEWXEdwards, Kinney, Val Verde3 hr
Aug 20, 7:19 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kinney, Maverick, Real, Uvalde and 1 more3 hr
Aug 20, 7:29 AM CDTRiver Flood WarningEWXVal Verde24 hr
Aug 20, 7:29 AM CDTRiver Flood WarningEWXVal Verde20 hr
Aug 20, 8:11 AM CDTFlash Flood WarningEWXMaverick, Uvalde, Zavala4 hr
Aug 20, 10:05 AM CDTAreal Flood AdvisoryEWXFrio, Medina3 hr
Aug 20, 3:41 PM CDTAreal Flood AdvisoryEWXBlanco, Hays, Travis, Williamson3 hr
Aug 20, 4:10 PM CDTFlash Flood WarningEWXHays, Travis3 hr
Aug 20, 4:13 PM CDTSpecial Weather StatementEWXTravis47 min
Aug 20, 4:19 PM CDTAreal Flood AdvisoryEWXLlano116 min
Aug 20, 5:01 PM CDTFlash Flood WarningEWXWilliamson3 hr
Aug 20, 5:03 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Lee3 hr
Aug 20, 6:18 PM CDTAreal Flood AdvisoryEWXWilson3 hr
Aug 20, 6:46 PM CDTRiver Flood WarningEWXTravis20 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.